MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICALVTA; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICALVTA; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100306HS-V-A2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently ongoing.
 
Event or Problem Description
It was reported that an embolization coil implant kept coming out of the aneurysm neck during placement.The coil was removed from the patient where it was observed that the coil was the incorrect size.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
Summary of device evaluation: the investigation of the returned coil found the implant damaged at proximal.And measured to be the correct (hypersoft helical 100306hs-v) implant coil size, that matches the returned pouch label and complaint file.The implant loops and coil length were measured in spec.No damage was found on the returned pusher and introducer sheath.The damage found on the implant can result in a distorted implant shape (i.E.Larger loop diameter).The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The investigation of the returned device did not any other anomaly that would have caused or contributed to the reported complaint.

Brand Name
MICROPLEX HYPERSOFT HELICALVTA
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key12340476
Report Number2032493-2021-00334
Device Sequence Number11746940
Product Code HCG
UDI-Device Identifier00816777024114
UDI-Public(01)00816777024114(11)200601(17)250531(10)2006015PH
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number100306HS-V-A2
Device Lot Number2006015PH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight89